Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 11, 2021Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 11, 2021, 2:33 PM CDT for Coffee County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 2:33 PM CDT (19:33 UTC)
Expired
Jul 11, 2021, 3:15 PM CDT
In force
42 min
Issued by
NWS Tallahassee, FL

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 38 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WWUS82 KTAE 111933
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
233 PM CDT Sun Jul 11 2021
 
ALZ065-066-112015-
Dale AL-Coffee AL-
233 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND
NORTHEASTERN COFFEE COUNTIES UNTIL 315 PM CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 8 miles west of Enterprise, moving northeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Ariton, Mixons
Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill,
Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Hwy 231 Pea River
Bridge, Woodland Grove Church, Jack, Java, Chestnut Grove and
Richburg.

LAT...LON 3162 8564 3129 8591 3136 8604 3162 8605
TIME...MOT...LOC 1932Z 204DEG 32KT 3135 8596 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:29 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 11, 2:29 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 11 2021

.NEAR TERM [Through Monday]...
An upper level Low is centered to our Northwest over Missouri with
and upper level Ridge over the Western Atlantic. A Surface High is
centered over the northeast Gulf of Mexico. Mainly southerly flow at
the surface will prevail for today, then shifting to the southeast
overnight as the upper level ridge expands westward.

Showers and thunderstorms are in the forecast for today with PoPs
ranging from 40-70 percent, highest PoPs for our AL and GA counties
this afternoon. Gusty winds could be possible with these storms.
With the change to Southeasterly flow by Monday, the storms that
develop Monday will arrive along the Atlantic sea breeze from the
East.

High temperatures today and tomorrow will be in the upper 80s to low
90s, with lows in the low to mid 70s.

.SHORT TERM [Monday Night Through Tuesday Night]...
Subtropical ridge axis will shift a little to the north by
Tuesday, with the low-level flow becoming more southeasterly. With
precipitable water still in the 1.8-1.9 inch range, this will
support scattered coverage of afternoon storms. May see a bit
later start with the southeasterly flow, allowing afternoon
temperatures to reach the lower 90s.

.LONG TERM [Wednesday Through Sunday]...
A weak tropical wave will move into the northeastern Gulf on
Wednesday, bringing in a slug of higher PWATS with it. This
should yield a little higher coverage of convection for Wednesday
across the area. As the wave exits on Thursday, PoPs should drop
back down a bit. By late in the week, the subtropical ridge is
forecast to build in stronger, yielding some warmer temperatures
(highs pushing the mid-90s in a few locations), and PoPs dropping
below climo for a few days.

&&

.AVIATION...
[Through 18Z Monday]
Showers and thunderstorms are expected for this afternoon into the
evening. Mostly MVFR cigs, but with scattered clouds for this
period. DHN and ABY terminals may fall to IFR cigs by daybreak
Monday, due to low stratus. Showers and thunderstorms are possible
again tomorrow through the end of the TAF period.

&&

.MARINE...
Southeasterly winds are expected to prevail through most of the
upcoming week, with speeds below 15 knots outside of scattered
showers and thunderstorms. Seas should generally be 1 to 3 feet.

&&

.FIRE WEATHER...
Showers and thunderstorms activity will continue through this
afternoon and evening. Minimum RH values are expected to be in the
50 and 60 percent range tomorrow and Tuesday with transwinds of 5-10
knots. While not quite meeting the criteria, dispersion values on
Monday across central Georgia, close to the Alabama border will have
to be monitored closely for values possibly reaching over 75.

&&

.HYDROLOGY...
The Steinhatchee River crested yesterday afternoon, just below
moderate flood stage. The Fenholloway River has crested upstream
of Perry, and will slowly fall through the next week. Flooding is
forecast on the lower Suwannee River late in the week with
contributions from the already flooded Santa Fe and Elsa's
rainfall. Rock Bluff could possibly reach flood stage late this
week along with downstream Manatee Springs.

No significant rainfall events are anticipated through the next 5
days, so additional concerns are low but as usual for summer
rainfall, some low end concerns exist should any afternoon storms
train over these flooded basins.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  89  72  90  73 /  30  40  20  60  20
Panama City   76  87  73  87  74 /  30  40  20  50  20
Dothan        72  88  70  88  71 /  30  60  20  60  10
Albany        73  91  72  91  72 /  30  40  20  60  10
Valdosta      72  90  71  91  72 /  50  40  20  60  10
Cross City    73  91  72  90  72 /  50  50  20  70  20
Apalachicola  76  85  75  86  76 /  30  40  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Montgomery
MARINE...Camp
FIRE WEATHER...Montgomery
HYDROLOGY...Camp

In the hours before

Special weather statement, Jul 11, 1:19 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
219 PM EDT Sun Jul 11 2021

GAZ122-124-111845-
Randolph GA-Terrell GA-
219 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH AND
NORTHWESTERN TERRELL COUNTIES UNTIL 245 PM EDT...

At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or 11 miles southwest of Preston, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Parrott, Chambliss and Brooksville.

LAT...LON 3196 8444 3193 8440 3178 8461 3191 8476
      3192 8475 3192 8469 3193 8468 3192 8468
      3192 8445 3194 8444
TIME...MOT...LOC 1818Z 227DEG 28KT 3191 8462

JM
Special weather statement, Jul 11, 2:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
220 PM CDT Sun Jul 11 2021

ALZ065-068-111945-
Coffee AL-Geneva AL-
220 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 13 miles northeast of Florala, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Samson, Coffee Springs, Earlytown, Hacoda, Chancellor, Spears, Pera,
Weeks, Sellersville, Lytle, Lucile, Marl, Ino, Turner Crossroads,
Central City, Logan Field Municipal A/P, Battens Crossroads, Goodman,
Ganer and Holley Store.

LAT...LON 3116 8619 3137 8601 3118 8578 3099 8606
      3099 8615 3103 8619
TIME...MOT...LOC 1920Z 224DEG 23KT 3108 8612

JM
Special weather statement, Jul 11, 2:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
233 PM CDT Sun Jul 11 2021

ALZ065-066-112015-
Dale AL-Coffee AL-
233 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND
NORTHEASTERN COFFEE COUNTIES UNTIL 315 PM CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 8 miles west of Enterprise, moving northeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Ariton, Mixons
Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill,
Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Hwy 231 Pea River
Bridge, Woodland Grove Church, Jack, Java, Chestnut Grove and
Richburg.

LAT...LON 3162 8564 3129 8591 3136 8604 3162 8605
TIME...MOT...LOC 1932Z 204DEG 32KT 3135 8596

JM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:22 AM CDTRip Current StatementTAEWalton12 hr
Jul 11, 6:49 PM CDTSpecial Weather StatementTAEWalton41 min
Jul 10, 7:00 PM CDTSpecial Weather StatementTAELowndes30 min
Jul 10, 7:03 PM CDTSpecial Weather StatementTAEColquitt, Mitchell42 min
Jul 10, 7:29 PM CDTSpecial Weather StatementTAELowndes31 min
Jul 11, 1:19 PM CDTSpecial Weather StatementTAETerrell26 min
Jul 11, 2:20 PM CDTSpecial Weather StatementTAEGeneva25 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.